Get E-Book on COVID-19

Q. I have occasional muscle spasm on the right side of the lips. Should I consult a doctor?

Answered by
Dr. Vidhi Hareshbhai Talati
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 25, 2020

Hello doctor,

I have had a muscle spasm on the right side of the lip that has been going on for a little over 12 hours and it is a constant muscle spasm. It goes on for like a minute or two and then stops for a few seconds and happens again. I have had muscle spasms before but never one to last this long. I am not sure about what I should do? I am unsure if it is a bad thing or what is causing it? What would cause something like this? Is this a bad thing? should I go to the doctor?

#

Hello,

Welcome to icliniq.com.

I have gone through your history and I want to explain something about lip twitching.

You told that you have muscle spasm on the right side of the lip, this condition is known as lip twitching. It is not a serious symptom. So do not worry. It will happen because of excess stress, fatigue, excessive intake of caffeine, such as cold drinks and coffee. The pathological cause is deficiency of potassium ion in the diet. It is self-limiting. It will not cause any residual problems.

If you have this problem per hour or more than that, there will be some underlying pathologies that you have to be investigated. But in 90% population, lip twitching does not cause any problem. It is one type of involuntary contraction of lip muscles. It may also be due to the contraction of the muscle fibers as a result of direct stimulation or irritation or injury of the nerve supplying these muscles. Tics, spasms, tremors, bells palsy, and fasciculations (general muscle twitching) may also cause twitches of the lip. But all these disorders have other major symptoms also. So there is no need for any treatment and other investigation.


The Probable causes:

Idiopathic.


Was this answer helpful?

 | 

Related Questions:
Stress-a barrier for brain development,is that true?
Please suggest a cure for my skin rashes based on the report.
I am having diarrhea, severe headaches, and fatigue after contraceptive pill withdrawal. Why?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My bicep muscle has been twitching. Is it due to ALS?

Query: Hello doctor, My bicep muscle has been twitching and my leg and arms muscles twitch occasionally. I am super anxious about ALS. I am 36 and postpartum six weeks but I cannot stop obsessing about ALS. Please help.  Read Full »

What vitamin deficiency causes muscle twitching?

Query: Hi doctor, For about 10 days, I have muscle twitching in my calf, thighs and also in my eyes. I am worried about it. I got my blood test done. It showed that I have a severe vitamin B12 and vitamin D deficiency. My vitamin B12 was around 50 ng/L. Can these deficiencies be the cause for having muscl...  Read Full »

Stress causes stiffness in my neck and back. What can be done about it?

Query: Hello doctor, I have a stiffness of neck and pain which continues to the back further. This often happens when a stressful situation arises, which also raises my BP. Worries related to health and other life concerns keep bothering me. Please suggest.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Physiotherapist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.